Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 246, NWS Charleston, SC

November 4, 2012Bulloch County, Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Nov 4, 2012, 3:46 PM EST for Bulloch County, Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 4, 2012, 3:46 PM EST (20:46 UTC)
Expired
Nov 4, 2012, 4:45 PM EST
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 27 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 4:32 PM ESTTSTM WND DMG3 Sse Lake Warren State, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN AT US 601 S AND CLIFTON DRIVE. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WUUS52 KCHS 042046
SVRCHS
GAC031-103-251-SCC049-053-042145-
/O.NEW.KCHS.SV.W.0246.121104T2046Z-121104T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EST SUN NOV 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 PM EST

* AT 346 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR DOVER...MOVING EAST AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DOVER...CAPTOLO...OLIVER...NEWINGTON...HUNTERS...KILDARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3287 8104 3251 8100 3247 8176 3261 8180
TIME...MOT...LOC 2046Z 258DEG 27KT 3256 8169

$$
3 follow-up statements
149 
WWUS52 KCHS 042102
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EST SUN NOV 4 2012

GAC031-042112-
/O.CAN.KCHS.SV.W.0246.000000T0000Z-121104T2145Z/
BULLOCH GA-
402 PM EST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BULLOCH COUNTY
HAS BEEN CANCELLED...

LAT...LON 3250 8155 3261 8170 3286 8104 3251 8100
TIME...MOT...LOC 2102Z 258DEG 27KT 3258 8155

$$

GAC103-251-SCC049-053-042145-
/O.CON.KCHS.SV.W.0246.000000T0000Z-121104T2145Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
402 PM EST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHWESTERN JASPER...SOUTHWESTERN HAMPTON...NORTHWESTERN
EFFINGHAM AND SOUTHEASTERN SCREVEN COUNTIES...

AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR HALCYONDALE...MOVING EAST AT 30
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO...
HUNTERS...KILDARE...NEWINGTON...OLIVER...ALMEDA INTERSECTION...
ESTILL...FURMAN...GARNETT...GRAYS...LENA...PINELAND...ROBERTVILLE...
SCOTIA...SHIRLEY AND TARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS OF 58 
MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A 
STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3250 8155 3261 8170 3286 8104 3251 8100
TIME...MOT...LOC 2102Z 258DEG 27KT 3258 8155

$$
725 
WWUS52 KCHS 042123
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EST SUN NOV 4 2012

GAC103-251-042133-
/O.CAN.KCHS.SV.W.0246.000000T0000Z-121104T2145Z/
SCREVEN GA-EFFINGHAM GA-
423 PM EST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EFFINGHAM AND
SOUTHEASTERN SCREVEN COUNTIES HAS BEEN CANCELLED...

LAT...LON 3258 8134 3271 8139 3286 8104 3257 8101
TIME...MOT...LOC 2123Z 255DEG 31KT 3265 8129

$$

SCC049-053-042145-
/O.CON.KCHS.SV.W.0246.000000T0000Z-121104T2145Z/
HAMPTON SC-JASPER SC-
423 PM EST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHWESTERN JASPER AND SOUTHWESTERN HAMPTON COUNTIES...

AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SHIRLEY...MOVING EAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ESTILL...FURMAN...GARNETT...GRAYS...LENA...PINELAND...
ROBERTVILLE...SCOTIA AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3258 8134 3271 8139 3286 8104 3257 8101
TIME...MOT...LOC 2123Z 255DEG 31KT 3265 8129

$$
349 
WWUS52 KCHS 042137
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EST SUN NOV 4 2012

SCC049-053-042147-
/O.EXP.KCHS.SV.W.0246.000000T0000Z-121104T2145Z/
HAMPTON SC-JASPER SC-
437 PM EST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
SOUTHWESTERN HAMPTON COUNTIES WILL EXPIRE AT 445 PM EST...

AT 437 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS
TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE 
SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE 
PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3258 8134 3271 8139 3286 8104 3257 8101
TIME...MOT...LOC 2137Z 255DEG 31KT 3268 8115

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 3:32 PM EST, 14 minutes earlier.

Area forecast discussion, Nov 4, 3:32 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EST SUN NOV 4 2012

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL STEADILY DESCEND SOUTHEAST INTO THE
AREA TONIGHT...WITH A TRAILING COLD FRONT CROSSING THE COASTLINE
AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD FROM THE NORTH MONDAY.
LOW PRESSURE WILL DEVELOP NEAR THE GULF COAST MONDAY NIGHT AND
PASS JUST SOUTH AND EAST OF THE REGION TUESDAY...BRINGING RAIN TO
MANY LOCATIONS. THE LOW THEN WILL INTENSIFY AND TRACK UP THE
EASTERN SEABOARD THROUGH MIDWEEK. HIGH PRESSURE WILL BUILD INTO
THE REGION FROM THE NORTH LATE THIS WEEK AND PREVAIL THROUGH NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FORECAST AREA REMAINS WITHIN THE WARM SECTOR OF A DESCENDING
WAVE OF LOW PRESSURE AND ASSOCIATED COLD FRONT THIS AFTERNOON.
INCREASING MOISTURE UNDER SOLID WEST/SOUTHWEST FLOW...AS WELL AS
DIURNAL INSTABILITY WITHIN UNSEASONABLY WARM CONDITIONS...HAS
SUPPORTED THE DEVELOPMENT OF ISOLATED SHOWERS ACROSS THE FAR
INLAND PORTIONS OF THE FORECAST AREA. THE MAIN CONCERNS FOR THE
NEAR TERM PERIOD CONTINUE TO BE THE COVERAGE AND ORGANIZATION OF
CONVECTION ASSOCIATED WITH THE APPROACHING FRONTAL SYSTEM.

HAVE INTRODUCED SLIGHT CHANCE POPS ACROSS WESTERN TIER ZONES A FEW
HOURS EARLIER...CONSIDERING LATEST RADAR TRENDS. AS THE CENTER OF
THE SURFACE LOW SHIFTS DIRECTLY OVER MUCH OF THE FORECAST AREA IN
THE NEXT FEW HOURS...WHILE CONVERGENCE AND INCREASED MOISTURE DROP
SOUTHWARD WITH THE FRONTAL PROGRESSION...EXPECT
SHOWER/THUNDERSTORM COVERAGE TO INCREASE FROM WEST TO EAST
ACCORDINGLY. DESPITE AN EARLIER INITIATION TO ISOLATED
CONVECTION...MODEL CONSENSUS REMAINS THAT THE BEST COVERAGE OF
PRECIPITATION WILL BE DELAYED MORE TOWARD THE EVENING HOURS...WHEN
JET DYNAMICS IMPROVE OVER THE SOUTHEAST STATES AND THE FRONT
PUSHES INTO THE FORECAST AREA.

STORM PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR SEVERE
WEATHER ACROSS THE ENTIRE FORECAST AREA FOR DAY ONE...WITH 15
PERCENT PROBABILITIES FOR DAMAGING WIND AND LARGE HAIL. MUCH OF
THE CONCERN FOR SEVERE WEATHER STEMS FROM STRONG SYNOPTIC
DYNAMICS. 500 MB TEMPERATURES COULD FALL AS LOW AS -17 DEG
C...SUPPORTING RATHER STEEP MID LEVEL LAPSE RATES UPWARDS OF -6.5
C/KM. THE FORECAST AREA WILL ALSO BECOME LOCATED IN THE LEFT FRONT
QUADRANT OF THE STRONGER 110 KT SOUTHERN STREAM JET BY THE EVENING.
ALL THESE FACTORS...COMBINED WITH 0 TO 6 KM BULK SHEAR CURRENTLY
BETWEEN 30 TO 35 KT...SUGGEST AT LEAST A SMALL POTENTIAL FOR
THUNDERSTORMS TO BECOME SEVERE.

WEAK INSTABILITY...A LINGERING DRY AIR MASS...AND A LATER FRONTAL
TIMING ARE ALL FACTORS CONTRIBUTING TO MUCH OF THE UNCERTAINTY
REGARDING OVERALL POTENTIAL AND COVERAGE OF ANY SEVERE
THUNDERSTORMS. ALTHOUGH DCAPE VALUES ARE NEAR 1000 J/KG AND
SUGGEST STRONG TO DAMAGING WIND POTENTIAL IF THUNDERSTORMS CAN
STRENGTHEN...SURFACE BASED INSTABILITY PARAMETERS ARE QUITE
MARGINAL. IT WOULD SEEM THAT THE BEST WINDOW OF OPPORTUNITY FOR
SEVERE THUNDERSTORM INITIATION IS FROM THE PRESENT TIME INTO THE
EARLY EVENING. LATER SHOWERS/THUNDERSTORMS COULD STRUGGLE TO
STRENGTHEN WITHIN WANING INSTABILITY AND HEATING AFTER SUNSET.

PRECIPITATION COVERAGE IS STILL EXPECTED TO INCREASE THIS EVENING
AND OVERNIGHT WITHIN A DEEPENING MOISTURE PROFILE...AS THE FRONT
MOVES INTO THE AREA. HOWEVER THE SEVERE THREAT WILL ALSO DIMINISH
WITH TIME...LIKELY BY 8 OR 9 PM EST. THE FRONT IS EXPECTED TO PASS
ALL LAND BASED ZONES AFTER MIDNIGHT BY 04Z TO 08Z...ALLOWING RAIN
CHANCES TO STEADILY DECREASE FROM NORTHWEST TO SOUTHEAST THROUGH
THE NIGHT. ALTHOUGH COLD ADVECTION BEHIND THE FRONT WILL BE
DELAYED TO NEAR DAYBREAK MONDAY...LOW TEMPERATURES WILL STILL BE
SEVERAL DEGREES COOLER THAN SATURDAY NIGHT...FALLING INTO THE
UPPER 40S FAR INLAND TO THE MID 50S NEAR THE COAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MONDAY...SHORTWAVE RIDGING ALOFT AND ASSOCIATED SURFACE HIGH
PRESSURE WILL PROVIDE A COOLER AND RAIN-FREE DAY. MID/HIGH LEVEL
CLOUDS WILL BEGIN TO SPREAD INTO THE REGION AHEAD OF AN APPROACHING
SYSTEM...SO ANY SUNSHINE SHOULD FADE AS THE AFTERNOON PROGRESSES.

MONDAY NIGHT...A STRONG SHORTWAVE TROUGH ALOFT WILL DIG SE THROUGH
THE LOWER MS RIVER VALLEY...PROMOTING SURFACE CYCLOGENESIS ALONG THE
NORTHERN GULF COAST. AHEAD OF THESE FEATURES...OVERRUNNING
PRECIPITATION WILL BLOSSOM N/NE...AND RAIN COULD PUSH INTO THE
REGION OVERNIGHT...ESPECIALLY ACROSS S/W COUNTIES. 12Z GUIDANCE
DEPICTION OF MOISTURE TRENDS SUGGESTS THAT LOW LEVEL DRY AIR COULD
DELAY THE ONSET OF PRECIPITATION. ADJUSTED POPS ACCORDINGLY...WITH
POPS BELOW 15 PERCENT THROUGH MIDNIGHT THEN INCREASING TO SLIGHT
CHANCE FAR NORTH TO AROUND 50 PERCENT LATE.

TUESDAY AND TUESDAY NIGHT...THE STRONG SHORTWAVE THROUGH WILL SWING
THROUGH THE SOUTHEAST AND OFF THE COAST...AND THE ASSOCIATED SURFACE
LOW WILL BEGIN TO DEEPEN AND TRACK NE. MEANWHILE...AT THE SURFACE AN
INLAND WEDGE OF HIGH PRESSURE WILL EXTEND INTO THE FORECAST AREA
FROM THE N/NE. DEEP LAYER MOISTURE AND STRONG FORCING/FOCUSED ASCENT
WILL SUPPORT OVERRUNNING RAIN FALLING INTO A COOL LOW LEVEL
AIR MASS...JUSTIFYING A PERIOD OF LIKELY TO CATEGORICAL
POPS...HIGHEST TUESDAY AFTERNOON.

THE 12Z NAM SOLUTION WHICH PUSHES DEEPEST MOISTURE/PRECIPITATION
ONLY THROUGH FAR SOUTHERN/COASTAL COUNTIES ACCOMPANIED BY LITTLE/NO
PRECIPITATION INLAND DOES NOT APPEAR REASONABLE AND WAS NOT UTILIZED
FOR THE SUNDAY AFTERNOON FORECAST PACKAGE.

WITH PRECIPITATION FALLING INTO THE SURFACE WEDGE OF HIGH PRESSURE
AND ENHANCING THE COOL/MOIST AIR MASS...LOWERED TEMPERATURES A FEW
DEGREES INTO THE LOWER/MID 50S MOST AREAS AWAY FROM THE IMMEDIATE
COAST TUESDAY...AND SOME LOCATIONS COULD HOLD IN THE 40S AS RAIN
FALLS MUCH OF ELECTION DAY.

TUESDAY NIGHT...THE UPPER TROUGH AXIS WILL BECOME NEGATIVELY TILTED
AS THE SOUTHERN SHORTWAVE BEGINS TO PHASE WITH AN AMPLIFYING
NORTHERN TROUGH...AND THE SURFACE LOW WILL DEEPEN AS IT TRACKS
NORTHEAST JUST OFF THE SOUTHEAST COAST. AS A RESULT...AN ASSOCIATED
COMMA FEATURE/DEEP LAYER MOISTURE WILL WRAP BACK INTO THE FORECAST
AREA...ESPECIALLY INTO N/E COUNTIES. THUS...RAISED POPS TO LIKELY
N/E AND CHANCE ELSEWHERE TUESDAY EVENING...AND HIGHER POPS COULD
EVENTUALLY BE REQUIRED DEPENDING ON THE COVERAGE/PERSISTENCE OF THE
WRAP AROUND MOISTURE. THEN...DEEP MOISTURE SHOULD LIFT NORTH OF THE
REGION OVERNIGHT TUESDAY NIGHT...AND PRECIPITATION WILL WIND DOWN
FROM S/SW TO N/NE.

WEDNESDAY...THE DEEPENING SURFACE LOW WILL PASS CAPE HATTERAS...BUT
THE CYCLONIC CIRCULATION WILL CONTINUE TO PRODUCE COOL AND BREEZY
CONDITIONS ACROSS THE REGION. HIGH TEMPS SHOULD TOP OUT IN THE LOWER
TO MID 60S...BELOW NORMAL FOR EARLY NOVEMBER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODEL AGREEMENT AND OVERALL FORECAST CONFIDENCE IS GOOD FOR THE LONG
TERM FORECAST PERIOD. DEEP LAYER RIDGING WILL GRADUALLY BUILD ACROSS
THE EASTERN CONUS THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE WILL
BUILD INTO THE REGION BY THURSDAY AND REMAIN THE DOMINANT FEATURE
THROUGH THE END OF THE PERIOD. TEMPS WILL START OFF BELOW NORMAL ON
THURSDAY...GRADUALLY MODERATING TO NEAR NORMAL BY THE WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A SURFACE WAVE OF LOW PRESSURE CURRENTLY ACROSS THE NORTH
CAROLINA/SOUTH CAROLINA BORDER WILL DROP SOUTHEAST OVER THE AREA
THROUGH TONIGHT...PULLING A TRAILING COLD FRONT OFF THE COAST BY
DAYBREAK MONDAY. THE MAIN FORECAST QUESTIONS ARE IN REGARDS TO THE
TIMING AND STRENGTH OF SHOWERS/THUNDERSTORMS ASSOCIATED WITH THE
FRONTAL PASSAGE. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THAT
UPSTREAM CONVECTION WILL MOVE TOWARD THE TERMINALS AS LATE AS
SUNSET OR AFTER. HOWEVER EARLIER THUNDERSTORM INITIATION SEEN IN
LATEST RADAR TRENDS MAY REQUIRE SOME ALTERATIONS TO THE ONGOING
TAFS...IF DEVELOPMENT SHIFTS FARTHER EASTWARD EARLIER THAN
EXPECTED. WINDS WILL STEADILY VEER TO THE NORTH AS THE FRONT
PROGRESSES THROUGH THE AREA.

WILL MAINTAIN MENTION OF -SHRA AT BOTH TERMINALS BETWEEN 00Z AND
06Z...THE MOST FAVORED TIME FOR PRECIPITATION ALONG THE FRONT TO
IMPACT KCHS AND KSAV. DUE TO THE LATER TIMING OF PRECIPITATION
INTRUSION...INSTABILITY COULD BE DIMINISHING AS CONVECTION
APPROACHES THE TERMINAL...AND THUS PREFER TO KEEP THUNDER OUT OF
THE TAFS AT THIS TIME. PRECIPITATION SHOULD BE MOVING OFF THE
COAST BY SUNRISE MONDAY MORNING.

MODEL GUIDANCE FROM ALL THREE SOURCES KEEP CONDITIONS VFR THROUGH
THE TAF PERIOD. ANALYSIS OF MODEL FORECAST SOUNDINGS SUGGEST A
WINDOW OF OPPORTUNITY FOR A FEW TO SCATTERED LOW CLOUDS TO DEVELOP
BETWEEN MIDNIGHT AND SUNRISE...YET LATEST THINKING IS THAT ANY
BROKEN CEILINGS THAT DEVELOP WILL REMAIN AT VFR LEVELS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS INTO MONDAY EVENING.
THE PROBABILITY FOR FLIGHT RESTRICTIONS WILL INCREASE MONDAY
NIGHT...AND IFR OR LOWER CONDITIONS COULD DEVELOP/PREVAIL IN RAIN
TUESDAY INTO TUESDAY NIGHT. VFR LIKELY WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
TONIGHT...LOW PRESSURE WILL STEADILY SHIFT INTO THE ATLANTIC OFF
THE CAROLINAS AROUND MIDNIGHT...WITH ITS TRAILING COLD FRONT
CROSSING THE MARINE ZONES AROUND THE 06Z TO 09Z TIME FRAME.
SOUTHWEST TO WEST WINDS UP NEAR 15 KT AHEAD OF THE FRONT WILL
VEER AROUND TO THE NORTHWEST AND NORTH AT SIMILAR OR SLIGHTLY LOWER
SPEEDS BEHIND THE FRONT. SEAS WILL BRIEFLY REACH 4 FT ACROSS THE
FAR NORTHERN SOUTH CAROLINA WATERS AND THE OUTERMOST PORTION OF
OFFSHORE GEORGIA ZONES...OTHERWISE 3 FT OR LESS CAN BE EXPECTED.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE
FRONT. A FEW STORMS DURING THE EVENING HOURS COULD BECOME STRONG
OR EVEN SEVERE WITH GUSTY TO DAMAGING WINDS AND FREQUENT LIGHTNING.
REMEMBER TO CHECK NOAA WEATHER RADIO...ALL HAZARDS...FOR UPDATES
THROUGH TONIGHT.

MONDAY...HIGH PRESSURE BUILDING FROM THE NORTH WILL MAINTAIN A
PREVAILING N/NE FLOW MAINLY 10-15 KNOTS...ACCOMPANIED BY SEAS 1-3 FT
WITHIN NEARSHORE WATERS AND 2-4 FT BEYOND 20 NM.

MONDAY NIGHT...BETWEEN HIGH PRESSURE CENTERED NORTH OF THE WATERS
AND LOW PRESSURE DEVELOPING OVER THE NORTHERN GULF COAST...NE WINDS
WILL GRADUALLY INCREASE...PERHAPS REACHING 15-20 KT BY DAYBREAK
TUESDAY. INCREASING WINDS WILL SUPPORT GRADUALLY BUILDING SEAS...AND
SEAS OF 3-5 FT WILL BECOME COMMON BY TUESDAY MORNING.

TUESDAY AND TUESDAY NIGHT...AS THE LOW PRESSURE INTENSIFIES AND
TRACKS NORTHEAST...CONFIDENCE IS HIGH THAT SMALL CRAFT ADVISORY
WINDS AND SEAS WILL DEVELOP OVER ALL COASTAL WATERS. STRENGTHENING
NE WINDS WILL BACK TOWARD THE N THEN NW AS THE SURFACE LOW PASSES
JUST OFFSHORE TUESDAY NIGHT. IF THE LOW DEEPENS MORE QUICKLY THEN
EXPECTED...GALES COULD DEVELOP OVER THE COASTAL WATERS LATE TUESDAY
INTO EARLY WEDNESDAY.

WEDNESDAY AFTERNOON THROUGH FRIDAY...THE LOW PRESSURE WILL MOVE AWAY
FROM THE REGION...AND SURFACE HIGH PRESSURE WILL EXPAND INTO THE
REGION FROM THE NORTH. THIS WILL TRANSLATE TO GRADUALLY SLACKING
WINDS AND SUBSIDING SEAS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...79
SHORT TERM...SPR
LONG TERM...BSH
AVIATION...SPR/79
MARINE...SPR/79
Hazardous weather outlook, Nov 4, 3:51 AM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EST SUN NOV 4 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
351 AM EST SUN NOV 4 2012

...SEVERE THUNDERSTORMS POSSIBLE LATE TODAY INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTH
AND NORTHWEST LATE TODAY INTO THIS EVENING...ACCOMPANIED BY
ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE GREATEST
CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 9 PM THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Nov 4, 3:08 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EST SUN NOV 4 2012

SCZ042-043-042045-
HAMPTON-INLAND COLLETON-
308 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 345 PM EST...

AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...BRUNSON...COLLETON...CROCKETVILLE...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...MILEY...VARNVILLE AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PEA SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3307 8084 3284 8081 3284 8119 3295 8121
TIME...MOT...LOC 2008Z 256DEG 26KT 3290 8113
Special weather statement, Nov 4, 3:20 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EST SUN NOV 4 2012

GAZ087-088-099-100-042045-
BULLOCH-CANDLER-JENKINS-SCREVEN-
320 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 345 PM EST...

AT 319 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EMMALANE TO
PORTAL...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BUTTS...CAPTOLO...DOVER...EMMALANE...HILLTONIA...
HOPEULIKIT...MIDDLEGROUND...MILLEN...PORTAL...ROCKY FORD...
SCARBORO...STATESBORO...SYLVANIA...WESTSIDE AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PEA SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3290 8161 3246 8158 3240 8202 3255 8203
      3261 8201 3263 8204 3283 8205
TIME...MOT...LOC 2021Z 261DEG 28KT 3274 8195 3251 8192
Special weather statement, Nov 4, 3:39 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EST SUN NOV 4 2012

SCZ043-044-042115-
DORCHESTER-INLAND COLLETON-
339 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 415 PM EST...

AT 338 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RUFFIN...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COTTAGEVILLE...DORCHESTER...GIVHANS FERRY STATE PARK...
HARLEYVILLE...ROUND O...RUFFIN...SMOAKS AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3324 8042 3294 8033 3290 8085 3307 8089
TIME...MOT...LOC 2040Z 258DEG 28KT 3298 8080

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:20 PM ESTSpecial Weather StatementCHSJenkins, Screven25 min
Nov 4, 6:26 PM ESTSpecial Marine WarningCHS94 min
Nov 4, 3:08 PM ESTSpecial Weather StatementCHSHampton37 min
Nov 4, 3:39 PM ESTSpecial Weather StatementCHSDorchester36 min
Nov 4, 4:11 PM ESTSpecial Weather StatementCHSBerkeley, Dorchester34 min
Nov 4, 4:16 PM ESTSpecial Weather StatementCHSHampton29 min
Nov 4, 4:43 PM ESTSpecial Weather StatementCHSBerkeley32 min
Nov 4, 4:51 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Nov 4, 5:15 PM ESTSpecial Weather StatementCHSColleton30 min
Nov 4, 5:28 PM ESTSpecial Weather StatementCHSDorchester32 min
Nov 4, 5:32 PM ESTSpecial Weather StatementCHSBeaufort28 min
Nov 4, 5:42 PM ESTSpecial Weather StatementCHSHampton33 min
Nov 4, 5:47 PM ESTSpecial Weather StatementCHSCharleston28 min
Nov 4, 6:06 PM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester54 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.